Jump to content

Photo

Accutane Round 4?

accutane

4 replies to this topic

#1 mkyi

mkyi

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 27-June 13

Posted 27 June 2013 - 07:19 AM

I am a 20 year old male and I have taken Accutane 3 times already. Once when I was 16, then 18, and I finished my third round a couple of months ago. I won't be able to remember how much I took per kg, but I know that I took slightly more than the suggested dose during the third round. 

 

Side effects: I have only suffered from side effects such as dry skin/lips. Annoying, but tolerable. My blood work was always very good during my last three rounds.

 

Current situation: I started using 0.5% topical Tretinoin gel soon after my last round ended. My doctor told me that considering my past experiences that I would probably still get small zits soon after I stopped taking Accutane, which I did indeed and the Tretinoin really did help. I have taken it on and off since I was 14 and it has always worked well for small superficial pimples. But now I am getting big, deep, painful pimples. I'm not sure if it is cystic, but I don't think it is (from photos I've seen/past experiences). 

 

This is exactly what has happened every other time I've taken Accutane. It works wonders for me for a very short period of time. I don't experience bad side effects and I have an insurance plan that covers the cost entirely. I was wondering if I should give it one more shot, but take a much larger dose per kg this time. 

 

Has any had, or know of, bad experiences with taking Accutane this many times? Should I even bother, considering it hasn't given me long term improvements before? Has anyone taken a 4+ rounds was finally successful? 

 

 



#2 magic

magic

    Junior Member

  • Members
  • Posts & Likes
    Posts: 51
    Likes: 1
About Me
  • Joined: 15-February 04

Posted 27 June 2013 - 01:20 PM

You're in the age group most likely to relapse after accutane, which is most likely why you've relapsed several times before, maybe your hormones haven't settled yet. If I were you I'd maybe try to bare it for another 6 months to a year and see what happens naturally.

 

I'm only considering accutane now, having had acne now continually since I was 15, I'm now 31.  My face goes through long spells of clearness, but I've had acne on my back/shoulders that entire time. 



#3 mkyi

mkyi

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 27-June 13

Posted 27 June 2013 - 01:32 PM

You're in the age group most likely to relapse after accutane, which is most likely why you've relapsed several times before, maybe your hormones haven't settled yet. If I were you I'd maybe try to bare it for another 6 months to a year and see what happens naturally.

 

I'm only considering accutane now, having had acne now continually since I was 15, I'm now 31.  My face goes through long spells of clearness, but I've had acne on my back/shoulders that entire time. 

 

Hey, I'm sure you know about all the side effects, but I think you should definitely try it out. Personally, the thing that bothered me the most was very dry lips but that's bearable. I also noticed my night vision was poor while I was on it, but not anymore. I know some people experience bad side effects and are concerned about long term effects, but I think it's totally worth a shot. Nothing has ever worked as well as Accutane for me, I just wished it lasted longer.. 



#4 Scarface123

Scarface123

    Junior Member

  • Members
  • Posts & Likes
    Posts: 28
    Likes: 3
About Me
  • Gender:Male
  • Joined: 09-June 13

Posted 27 June 2013 - 05:35 PM

I am a 20 year old male and I have taken Accutane 3 times already. Once when I was 16, then 18, and I finished my third round a couple of months ago. I won't be able to remember how much I took per kg, but I know that I took slightly more than the suggested dose during the third round. 

 

Side effects: I have only suffered from side effects such as dry skin/lips. Annoying, but tolerable. My blood work was always very good during my last three rounds.

 

Current situation: I started using 0.5% topical Tretinoin gel soon after my last round ended. My doctor told me that considering my past experiences that I would probably still get small zits soon after I stopped taking Accutane, which I did indeed and the Tretinoin really did help. I have taken it on and off since I was 14 and it has always worked well for small superficial pimples. But now I am getting big, deep, painful pimples. I'm not sure if it is cystic, but I don't think it is (from photos I've seen/past experiences). 

 

This is exactly what has happened every other time I've taken Accutane. It works wonders for me for a very short period of time. I don't experience bad side effects and I have an insurance plan that covers the cost entirely. I was wondering if I should give it one more shot, but take a much larger dose per kg this time. 

 

Has any had, or know of, bad experiences with taking Accutane this many times? Should I even bother, considering it hasn't given me long term improvements before? Has anyone taken a 4+ rounds was finally successful? 

 

I'm currently ending my 2nd course of accutane and you know what? It stopped helping me. The other members of this forum suggested me to take another course and with higher dose. I'm 19 years old and I have still acne. Accutane made it worse but it's possible that because of the too low dose. I'll go on a 3rd course soon. Stay strong! 



#5 Samcro

Samcro

    RobMeredith1983 on FB :)

  • Members
  • Posts & Likes
    Posts: 54
    Blog Entries: 1
    Likes: 5
About Me
  • Gender:Male
  • Location:Wales, UK
  • Joined: 28-March 13

Posted 28 June 2013 - 11:56 AM

Hey Mkyi,

 

I am currently on my 4th course of Isotretinoin and am now pretty much clear.  The 4th course however is more a maintenance thing - ive learnt that the only way to keep acne is at bay with me is to remain on the medication and keep it in my system, albeit at a low dose.  Heres a breakdown of my treatment on isotretinoin, I weigh 80kg and have suffered with oily skin and acne on my face, back, chest, neck and ass for the last 15 years.

 

1 x 60mg for 9 months - cleared me entirely for 3 months before a dramatic relapse.  Only neck remained clear (?)

1 x 40mg for approx 15 months, i forget duration exactly but was intentionally a long course - Chest and back remained clear but relapsed after a few months on face and ass.

1 x 80mg for 2 months before derm took me off, relapsed again on my face due to his decision for a couple of weeks. 

Saw another derm and am currently on 1 x 20mg every two days - works fantastically.  Virtually no side effects.  Little to no acne.  Some days have the odd bump or two, but doing much better.

 

I can't recommend strongly enough having a word with your derm and asking for a low dose 'maintenance course' of isotretinoin after you have finished the traditional recommended dosage course.

 

Please feel free to message me if you have any queries

 

Best of luck






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users